Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 7, NWS Pocatello, ID

March 25, 2009

NWS Pocatello, ID issued this wind advisory at Mar 25, 2009, 4:39 AM MDT. It took effect at Mar 25, 2009, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2009, 4:39 AM MDT (10:39 UTC)
In effect from
Mar 25, 2009, 12:00 PM MDT
Expired
Mar 25, 2009, 8:30 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 251039
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
439 AM MDT WED MAR 25 2009

.

IDZ017-252200-
/O.NEW.KPIH.WI.Y.0007.090325T1800Z-090326T0600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
439 AM MDT WED MAR 25 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT. 

A SPRING STORM MOVING INTO SOUTHERN IDAHO FROM CANADA WILL BRING
WITH IT STRONG WIND. EXPECT WIND TO INCREASE DURING THE AFTERNOON
TO 30 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE IN THE EASTERN
MAGIC VALLEY. THE WIND SHOULD LAST UNTIL THE EVENING HOURS
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
2 follow-up statements
000 
WWUS75 KPIH 252019
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
219 PM MDT WED MAR 25 2009

IDZ017-260600-
/O.CON.KPIH.WI.Y.0007.000000T0000Z-090326T0600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
219 PM MDT WED MAR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

A SPRING STORM MOVING INTO SOUTHERN IDAHO FROM CANADA WILL BRING
WITH IT STRONG WIND. EXPECT WEST WINDS OF 25 TO 35 MPH WITH GUSTS
UP TO 40 MPH. THE WIND SHOULD DIMINISH DURING THE EVENING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KPIH 260230
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
830 PM MDT WED MAR 25 2009


IDZ017-260330-
/O.CAN.KPIH.WI.Y.0007.000000T0000Z-090326T0600Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
830 PM MDT WED MAR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WEST WINDS WERE DECREASING TO 15 TO 25 MPH THIS EVENING IN THE
EASTERN MAGIC VALLEY AND WILL CONTINUE TO DECREASE TO 10 TO 20 MPH
THROUGH MIDNIGHT. THEREFORE THE WIND ADVISORY WAS CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:23 AM MDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 25, 3:23 AM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
323 AM MDT WED MAR 25 2009

.SHORT TERM...TODAY THROUGH FRI NIGHT.  STRONG JET MAX FROM CANADA
APPEARS ON TRACK TO DEEPEN THE CLOSED LOW OVER THE NORTHERN
ROCKIES AND BRING QUITE A BIT OF PRECIPITATION AND STRONG WIND FOR
CENTRAL AND EASTERN IDAHO. PRECIPITATION CURRENTLY INDICATED ON
RADAR NETWORK AS OVER THE PANHANDLE AND NORTHEASTERN CORNER OF
OREGON. WEAK SHORTWAVE OVER EASTERN IDAHO ALSO GENERATED SOME
FLURRIES LAST NIGHT ALONG THE WYOMING AND UTAH BORDERS...BUT IS
EXITING NOW. QPF FORECASTS CONTINUE TO BE QUITE LARGE WITH A LARGE
PORTION OF ZONE 18/SAWTOOTH...ZONE 23/CARIBOU HIGHLANDS...AND ZONE
25/IDAHO WASATCH AS THE FOCUS OF THE HEAVY PRECIPITATION. ZONES 22
AND 19 ALSO HAVE ENOUGH SNOW AND WIND TO WARRANT
INCLUSION...ALTHOUGH ONLY PORTIONS OF EACH OF THOSE TWO ZONES ARE
AFFECTED. GFS IS A LITTLE LIGHTER ON THE PRECIPITATION TOTALS
THROUGH 26/12Z. THE MAJOR FORECAST PROBLEM IS THAT THERE WILL BE
AT TIMES A RAIN AND SNOW MIXTURE AND HOW THAT WILL AFFECT
ACCUMULATIONS. ALSO...WIND IS STRONG ENOUGH IN PLACES THAT
DOWNSLOPE MAY ADVERSELY AFFECT SNOW ACCUMULATIONS. HOWEVER...AM
CONVINCED THAT BLOWING AND DRIFTING SNOW WILL MAKE TRAVEL
DIFFICULT. HAVE ALSO ISSUED A WINTER WEATHER ADVISORY FOR KPIH
ZONE WITH MAIN POPULATION BASES EXPECTED TO RECEIVE 2 TO 5 INCHES
OF SNOW WITH THE NEARLY ORTHOGONAL FLOW ESPECIALLY TONIGHT. KBYI
ZONE STAYS WARM ENOUGH FOR MOSTLY RAIN...SO HAVE ONLY ISSUED WIND
ADVISORY FOR THIS ZONE. THUS A VERY COMPLICATED AND MESSY
SITUATION FOR THE NEXT 24 HOURS. ALSO ADD IN SOME UNSTABLE AIR IN
THE NORTHEAST CORNER OF THE FORECAST AREA WITH BOTH NAM AND GFS
INDICATING SOME CAPE OVER 300 WITH LIFTED INDICES BELOW NEGATIVE 2
AT TIMES FOR THIS AFTERNOON AND THIS EVENING. LEFT EXIT REGION OF
JET WILL BE ENHANCING LIFTING ACTION AT THE SAME TIME...SO HAVE
ADDED THUNDERSTORM FORECAST TO THE UPPER SNAKE HIGHLANDS.

EXPECT DRYING...WITH SOME LIMITED WARMING...FOR THE DAY 2 AND DAY
3 FORECAST. WIND SHOULD SUBSIDE BEFORE START OF THU DAY PERIOD.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.
BOTH GFS AND EUROPEAN MODELS DROP THROUGH ANOTHER PACIFIC TROF AND
ASSOCIATED COLD FRONT IN THE SATURDAY TO SUNDAY TIME FRAME.  GFS IS
A BIT QUICKER WITH THE FRONT...SO HAS EARLIER PRECIPITATION.  FOR
NOW UPPED PRECIPITATION CHANCES A BIT ON SATURDAY NIGHT.  EXPECT
MAINLY MOUNTAIN SNOW AND A MIX OR RAIN TO SNOW SCENARIO IN THE SNAKE
RIVER PLAIN.  KEPT IT MIXED IN GRIDS.  GFS MUCH STRONGER WITH NEXT
SYSTEM MONDAY INTO TUESDAY CLOSING OFF UPPER LOW OVER IDAHO BY
TUESDAY AFTERNOON.  EUROPEAN IS NOWHERE CLOSE TO THIS SOLUTION JUST
KEEPING NORTHWEST FLOW ALOFT INTO WEDNESDAY.  FOR NOW KEPT
PRECIPITATION CHANCES IN THROUGH THE MIDDLE OF NEXT WEEK WITH BELOW
NORMAL HIGH TEMPERATURES.
GK

&&

.AVIATION...EXPECT STRONG WINDS TO DEVELOP IN THE SNAKE RIVER PLAIN
TODAY WITH 20 TO 25 KNOT SUSTAINED WINDS POSSIBLE AT
BURLEY...POCATELLO AND IDAHO FALLS.  CANADIAN TROF DROPPING SOUTH
MAY PROVIDE OCCASIONAL MVFR TO IFR CONDITIONS THIS AFTERNOONS AND
OVERNIGHT IN RAIN AND SNOW SHOWERS AT ALL FOUR TAF SITES.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 6 AM MDT
THURSDAY FOR IDZ021.

WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 AM MDT THURSDAY
FOR IDZ018-019-022-023-025.

WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR IDZ017.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 4:08 AM MDTWinter Storm WarningPIH29 hr
Mar 25, 4:08 AM MDTWinter Weather AdvisoryPIH24 hr

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.